Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    new patient of methotrexate
    avatar
    An_249135 posted:
    was diagnosed with polymyalgia 3 yrears ago; osteoarthritis 1 year ago and now RA. I went from 30 mg prednisone 3 yrs ago to no prednesone to 60 mg prenisone to 0. Now on methotrexate. I have been taking it for 3 weeks without notice. What i don't know is what to expect from the
    RA and/or methotrexate. I
    This weekend after taking my 3 once a week pill dose, i have been in a lot of pain--sort of all over my body and extremely tired. I am still working in a managerial position. Do I need to begin making arrangements for someone else to do my job? From reading other posts, it seems that this all gets worse before getting better. Please tell me your experiences as I do need to know what to expect from all of this. My Dr. just said "this is going to be tough"-- no details.
    Reply
     
    avatar
    xperky responded:
    I'm in my 4th week of mtx. Like you, I feel pain all over and extra tired for the first couple days. This afternoon was different in a way. I had more energy! Plenty of my usual pain but enough energy to shop in WalMart and then make soup and sandwiches for dinner. I hope the trend continues.

    I don't know what to expect either. I just hope you can begin to get your life back soon.
     
    avatar
    Born_to_be_blonde responded:
    Dont worry. What your going through is compleatly natural. I only felt a lot of pain after taking the methotrexate a couple weeks at the begining. It seemed to simmer down. I did contact my HR department and let them know the situation - which was that I had no clue was was going to happen week by week - and we decided to train someone to keep my department running while I was out. I recommend not pushing yourself too much... you will feel awful a couple days after and its just not worth it. I also take a nap 2x a week, usually on a Tuesday, Wednesday or Thursday. That really helps with the fatigue.

    Im 27 and started on 6 pills 1x per week. I suffered ALOT of side effects from those little guys and ultimatly decided 7 weeks in that I couldnt take them again. I called my doc and asked for the shot. Im not (AS) tired anymore and the other side effects and been reduced greatly.

    I chose to take my pills on a Friday night and would get really pampered before. I would give myself a manicure and pedicure, shave my legs, put fresh sheets on the bed and put on a comfortable silk sleep shirt. I would even do my hair! It really seemed to help when I was the sickest and/or was in the most pain. Its silly but it made me feel good and when you feel as bad as we do, anything is better than nothing. I hope this helps!
     
    avatar
    gma74 replied to xperky's response:
    thank you. I have had less pain the past 2 days; still tired but staying optamistic! Hope you are too.
     
    avatar
    gma74 replied to Born_to_be_blonde's response:
    Boy your experiences really does help. Thank you so much. I'll try some of your "pampering" tricks for perks. Thank you!


    Helpful Tips

    help with methotrexate side effectsExpert
    I recommend all my patients on methotrexate take at least 1 mg of Folic Acid daily to help decrease the risk of side effects. In those ... More
    Was this Helpful?
    30 of 33 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.